MAUDE Adverse Event Report: ARTHREX, INC. 3.5X48MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.5X48MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 3.5X48MM BEVELED FT SCREW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that an ar-8735bv-48 beveled ft screw 3.5 mm x 48 mm broke off when it was inserted halfway in.The broken fragments were removed.This was discovered during a mis bunionectomy procedure on (b)(6) 2024.The case was delayed more than fifteen minutes.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
3.5X48MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19629819
Report Number1220246-2024-06480
Device Sequence Number18295230
Product Code HWC
UDI-Device Identifier00888867360938
UDI-Public00888867360938
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5X48MM BEVELED FT SCREW
Device Catalogue NumberAR-8735BV-48
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown